Good Luck to you.. I am on day 7 of withdrawl and stopping cold turkey 10/325 and 5 oxys 400/month..... i just could not do it anymore.. always ran out always felt like crap... couldnt function think do anything! I am hoping it will get easier... still having a really hard time... but with Gods help will get me thru this!
First off, congrats on wanting to get your life back! Your story sounds a lot like mine. I started taking pain meds due to a back injury that eventually led to surgery. After my first surgery I stopped taking my 8, 5mg vicodin a day and went through withdrawals. After time scar tissue built up and I started taking them again. I didn't take the warnings from others and my 8, 5mg vicodin habit turned in to about 20 or more 10mg percocet or norcos. I even went through a time where I talked my doctor in to prescribing oxycontin and worked my way up to the 80mg sometimes taking up to 5 a day. I know you are not there yet, but with time, you more than likely will get there. So deciding that you want to stop now and great!
Most say cold turkey is the way to go. I disagree unless someone isn't able to taper. The times I have tapered I made it through with little to no withdrawals. I didn't feel great, but nowhere near as bad as going cold turkey.
In the health pages, check in to the amino acid protocol. It lists a bunch of vitamins and supplements that will help your mind and body get back on track much faster. It also helps with the mental aspect of wanting to swallow pills. Be sure to eat healthy, push the good fluids, and exercise. Exercise makes all the difference. I know it can be hard to muster up the energy to do so, but force yourself even if it's just a short walk around the block at first. You will soon find out that you can keep on walking for a few miles. It feels great. Also do your best to not lay around. Try and stay busy as it will help keep your mind off of how you are feeling or watching the clock to see if it's getting close to the time to take your next pill according to your taper plan. I once had to continue working when I went cold turkey and was working 12 hour days 7 days a week. It ended up being one of the easiest withdrawals I went through. I figure I just didn't have time to dwell on how I was feeling. I was also mr. mom once when I went through withdrawals when my kiddos were 2 years old and 6 months. It kept me from being able to lay around and feel sorry for myself so it too helped. Laying around waiting for the withdrawals too subside tend to drag them out by weeks. I'm sure you get my point, stay busy!! Get some funny movies, do a jigsaw puzzle, pick up a good book, anything to keep your mind occupied.
Since you are tapering I would recommend getting a plan together and getting it on paper. It just makes it easier to follow and also seems to help by seeing the plan in front of you. It will give you a sense of accomplishment each day.
Be sure to come on here and post as often as needed. This place will be your lifeline on those sleepless nights that come with withdrawals. You will make some great friends that will help motivate you or just to listen in case you need to vent when you get frustrated. Also, if able, answer other people's posts. It gives you a good sense of well being knowing that you are helping them get their life back on track. Any form of motivation will help.
Most of all stay strong and tell yourself every second of every day that you will not fail. This is one fight that you can and will win if you put your mind to it. Like you said, "this feeling will be temporary and you will get/feel better. It just takes a strong mindset and realizing that failing is not an option.
You will make it to the other side and I can assure you it feels great and is worth every second of the pain that we have to endure during withdrawals.
Best of luck to you!
I did the tapering and it worked well for me, it was a lot of will power to do it though. I was just so nervous doing it cold turkey. I still have withdrawls but i dont think they were as bad. Even with 23 days clean I have noticed that I feel worse when I just lay around. I feel better when I am active. I wish you the best of luck and I hope you feel better soon!!!!
I did a tapering plan to get off of tramadol, certainly not the same as Oxy but tough to kick,
and have been off for 30 days and feel great...no withdrawl effects at all, vs a previous time when I tried to quit cold turkey....
Good luck to you!
Thanks to all of you for your kind words. I agree, exercising and keeping busy was how I did it last time and here we go again. (Why did I do this when I was so close last time?) yuck!!!! The mind games, body sweats and fatigue is the hardest part but I know if I dont do it now it will have to come at some point in time. I have only taken 4 all day today and Im waiting the extra half hour to take another. For those of you that have been taking between 15 and 20 a day you can only imagine how Im starting to feel already off of only taking 4 today. Anyways thanks again and I will deffinitly keep all of you posted!!!!!!! I just pray I dont run out of Norcs before my taper is done....